MAUDE Adverse Event Report: Synthes GmbH BLADE/SCREW GUIDE SLEEVE; Guide, Surgical, Instrument

Synthes GmbH BLADE/SCREW GUIDE SLEEVE; Guide, Surgical, Instrument
Catalog Number 03.037.017
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> pc-002256703 this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: photo investigation: an x-ray of the product was provided to depuy synthes for evaluation, and an investigation was conducted in accordance with depuy synthes procedures.¿visual inspection of the of the x-ray found the tip of the device could be identified mounted with the implantation system, however no damage or deformation was observed.The reported complaint was not confirmed based on the evaluation results.Although no product defect was identified, other circumstances during device use may have contributed to the reported condition, which could not be replicated during laboratory testing.It has been determined that no corrective or preventive actions are proposed.There is no indication that a design or manufacturing issue caused the reported condition.As part of depuy synthes quality processes, all devices are manufactured, inspected, and released in accordance with approved specifications.Additional monitoring for potential safety signals is conducted through complaint trend analysis as part of post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the proximal locking portion of the tfna case, surgeon inserted a 10mm cannulated tapered drill bit and noticed some ¿chatter¿.He then inserted the 6/9 drill bit and it made more pronounced chatter.Upon pulling the 6/9 drill bit out, they took x rays and noticed fragments of the tip of the drill bit in the femoral neck.They also inspected the 10mm cannulated tapered drill bit and noticed that the tip of the drill bit was broken as well with fragments in the patient¿s femoral neck.Attempts were made to remove the fragments, but some remained in the patient.It was further reported that the 3.2mm wire guide sleeve, blade/screw guide sleeve or 3.2mm trocar may be bent and was causing issue.New drill bits and proximal locking triple sleeves were opened, and the procedure was completed with a reported 20-minute delay.The case was completed without incident.There was no patient harm.

Brand Name
BLADE/SCREW GUIDE SLEEVE
Common Device Name
Guide, Surgical, Instrument
Manufacturer (Section D)
Synthes GmbH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50885561
Report Number8030965-2026-09741
Device Sequence Number21288824
Product Code FZX
UDI-Device Identifier10886982070333
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown